MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-27
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/22/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 27mm portico valve was selected for an implant.During the procedure the patient had annular rupture (slow leak).The cause of the annular rupture (slow leak) and treatment is unknown.The physician alleged that the annular rapture may had been cause by balloon aortic valvuloplasty (bav).The device was implanted successfully.The patient left the cath lab stable.The patient was transported back to the unit and was "hard to wake up from anesthesia.A cardiac computed tomography angiography (cta) of the head was performed and the patient crashed.Code blue was initiated and then patient passed on (b)(6) 2023.The cause of the death is annular rupture.The implanter classify this death as being related to the patient¿s comorbidities.
 
Additional Manufacturer Narrative
An event of annular rupture and patient death was reported.Information from the field indicated that the annular rupture may have been caused by balloon aortic valvuloplasty.Abbott has requested the procedure imaging and operative notes but was not provided by the field that the reported death was related to the patient's comorbidities, not due to the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Based on the medical review" please note we do not have imaging or operative notes to inform this medical review.The patient had bav performed followed by implant of an navitor 27 mm device; post-procedure, while recovering the patient had cardiac arrest and expired.It was felt by the operators that the patient had an unrecognized annular rupture and this was the cause of the demise.It is unknown if echocardiography confirmed a pericardial fluid collection.At this time, the cause of death in undetermined.It is possible that the bav caused annular rupture as the physician noted."na.
 
Additional Manufacturer Narrative
An event of annular rupture and patient death was reported.Information from the field indicated that the annular rupture may have been caused by balloon aortic valvuloplasty.Abbott has requested the procedure imaging and operative notes but was not provided by the field that the reported death was related to the patient's comorbidities, not due to the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Based on the medical review" please note we do not have imaging or operative notes to inform this medical review.The patient had bav performed followed by implant of an portico 27 mm device; post-procedure, while recovering the patient had cardiac arrest and expired.It was felt by the operators that the patient had an unrecognized annular rupture and this was the cause of the demise.It is unknown if echocardiography confirmed a pericardial fluid collection.At this time, the cause of death in undetermined.It is possible that the bav caused annular rupture as the physician noted.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17339942
Report Number2135147-2023-03066
Device Sequence Number6912971
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberPRT-27
Device Catalogue NumberPRT-27
Device Lot Number8495819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/01/2023
08/23/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/07/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale